Publication date: Jul 17, 2023
There are very few reports of syndrome of inappropriate antidiuresis hormone secretion (SIADH) after receiving severe acute respiratory syndrome coronavirus 2 (SARS-CoV-2) mRNA vaccine. Herein, we present the case of an 84-year-old woman who developed severe hyponatremia following the second administration of the SARS-CoV-2 mRNA vaccine. The patient presented with nausea, vomiting, and headache. Laboratory tests showed a plasma sodium level of 119 mmol/L. After receiving 500 mL of intravenous saline over a 2-h period, her plasma sodium level raised to 121 mmol/L, but her symptoms persisted. Considering that rapid plasma sodium correction was necessary, we started 3% saline solution overnight. Her plasma sodium level raised to 132 mmol/L and her symptoms completely resolved. Clinical and laboratory findings were consistent with a diagnosis of SIADH. In the absence of any other triggering factors, we concluded that the condition was likely associated with the vaccination. Clinicians should be aware of the potential for hyponatremia, particularly SIADH, associated with SARS-CoV-2 mRNA vaccination. Reports of syndrome of inappropriate antidiuresis hormone secretion after receiving severe acute respiratory syndrome coronavirus 2 (SARS-CoV-2) vaccination are limited. If nausea, headache, and confusion are observed immediately after SARS-CoV-2 vaccination, clinicians should consider the presence of hyponatremia. As similar case reports to date have presented with severe hyponatremia, prompt treatment may be required.
|disease||VO||Severe acute respiratory syndrome coronavirus 2|